Alert archive / Kansas / Heat Advisories in 2016

Heat Advisory 3, NWS Dodge City, KS

July 20, 201613 counties in Kansas

NWS Dodge City, KS issued this heat advisory at Jul 20, 2016, 12:40 PM CDT for 13 counties in Kansas. It took effect at Jul 21, 2016, 1:00 PM CDT. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2016, 12:40 PM CDT (17:40 UTC)
In effect from
Jul 21, 2016, 1:00 PM CDT
Expired
Jul 23, 2016, 7:34 PM CDT
In force
55 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 63 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-327 J/kg
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

174 
WWUS73 KDDC 201740
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1240 PM CDT WED JUL 20 2016

KSZ030-031-044>046-064>066-079>081-089-090-211200-
/O.NEW.KDDC.HT.Y.0003.160721T1800Z-160723T0100Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-KIOWA-
PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON...
NESS CITY...LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...
STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...COLDWATER...LAKE COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA
1240 PM CDT WED JUL 20 2016

...HEAT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 8 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 8 PM CDT
FRIDAY. 

* HEAT INDEX VALUES...105 TO 108 DEGREES THURSDAY AND FRIDAY
  AFTERNOONS. AFTERNOON HIGH TEMPERATURES IN THE 102 TO 105 DEGREE
  RANGE. 

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT-
  RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT
  STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR YOUNG
  CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN AN
  ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

   TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

   TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

TURNER
7 follow-up statements
925 
WWUS73 KDDC 210811
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
311 AM CDT THU JUL 21 2016

KSZ030-031-044>046-064>066-079>081-089-090-211615-
/O.CON.KDDC.HT.Y.0003.160721T1800Z-160723T0100Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-KIOWA-
PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON...
NESS CITY...LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...
STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...COLDWATER...LAKE COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA
311 AM CDT THU JUL 21 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT FRIDAY...

* HEAT INDEX VALUES...105 DEGREES OR HIGHER THURSDAY AND FRIDAY
  AFTERNOONS. AFTERNOON HIGH TEMPERATURES IN THE 100 TO 105
  DEGREE RANGE.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- 
  RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT 
  STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR 
  YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN 
  AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

  TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

  TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$
658 
WWUS73 KDDC 211626
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1126 AM CDT THU JUL 21 2016

KSZ030-031-044>046-064>066-079>081-089-090-221200-
/O.CON.KDDC.HT.Y.0003.160721T1800Z-160723T0100Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-KIOWA-
PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON...
NESS CITY...LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...
STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...COLDWATER...LAKE COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA
1126 AM CDT THU JUL 21 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT FRIDAY...

* HEAT INDEX VALUES...105 TO 108 DEGREES THIS AFTERNOON AND AGAIN
  FRIDAY AFTERNOON. AFTERNOON HIGH TEMPERATURES IN THE 100 TO 105
  DEGREE RANGE.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- 
  RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT 
  STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR 
  YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN 
  AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

&&

$$

TURNER
321 
WWUS73 KDDC 221001
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
501 AM CDT FRI JUL 22 2016

KSZ030-031-044>046-064>066-079>081-089-090-222215-
/O.CON.KDDC.HT.Y.0003.000000T0000Z-160723T0100Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-KIOWA-
PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...DIGHTON...
NESS CITY...LA CROSSE...JETMORE...HANSTON...LARNED...ST. JOHN...
STAFFORD...MACKSVILLE...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...COLDWATER...LAKE COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA
501 AM CDT FRI JUL 22 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* HEAT INDEX VALUES...105 TO 108 DEGREES THIS AFTERNOON. AFTERNOON
  HIGH TEMPERATURES WILL RANGE FROM 102 TO 106 DEGREES.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- 
  RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT 
  STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR 
  YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN 
  AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
121 
WWUS73 KDDC 222042
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
342 PM CDT FRI JUL 22 2016

KSZ030-031-045-046-065-066-079>081-089-090-230445-
/O.EXT.KDDC.HT.Y.0003.000000T0000Z-160724T0100Z/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY...
LA CROSSE...LARNED...ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA
342 PM CDT FRI JUL 22 2016

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT SATURDAY...

* HEAT INDEX VALUES...102 TO 106 THIS AFTERNOON AND SATURDAY
  AFTERNOON. HIGH TEMPERATURES WILL RANGE FROM 100 TO 106
  DEGREES.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- 
  RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT 
  STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR 
  YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN 
  AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS AND AVOID STRENUOUS OUTSIDE
ACTIVITIES DURING THE HEAT OF THE DAY. CHECK UP ON RELATIVES AND
NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

KSZ044-064-230100-
/O.CON.KDDC.HT.Y.0003.000000T0000Z-160723T0100Z/
LANE-HODGEMAN-
INCLUDING THE CITIES OF...DIGHTON...JETMORE...HANSTON
342 PM CDT FRI JUL 22 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* HEAT INDEX VALUES...102 TO 106 DEGREES THIS AFTERNOON.
  AFTERNOON HIGH TEMPERATURES WILL RANGE FROM 100 TO 104 DEGREES.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- 
  RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT 
  STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR 
  YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN 
  AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS AND AVOID STRENUOUS OUTSIDE
ACTIVITIES DURING THE HEAT OF THE DAY. CHECK UP ON RELATIVES AND
NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
149 
WWUS73 KDDC 230052
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
752 PM CDT FRI JUL 22 2016

KSZ044-064-230200-
/O.EXP.KDDC.HT.Y.0003.000000T0000Z-160723T0100Z/
LANE-HODGEMAN-
INCLUDING THE CITIES OF...DIGHTON...JETMORE...HANSTON
752 PM CDT FRI JUL 22 2016

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...


$$

KSZ030-031-045-046-065-066-079>081-089-090-230900-
/O.CON.KDDC.HT.Y.0003.000000T0000Z-160724T0100Z/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY...
LA CROSSE...LARNED...ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA
752 PM CDT FRI JUL 22 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT SATURDAY...

* HEAT INDEX VALUES...102 TO 106 ARE POSSIBLE SATURDAY AFTERNOON.
  HIGH TEMPERATURES WILL RANGE FROM 100 TO 106 DEGREES.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- 
  RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT 
  STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR 
  YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN 
  AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS AND AVOID STRENUOUS OUTSIDE
ACTIVITIES DURING THE HEAT OF THE DAY. CHECK UP ON RELATIVES AND
NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
688 
WWUS73 KDDC 230721
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
221 AM CDT SAT JUL 23 2016

KSZ030-031-045-046-065-066-079>081-089-090-240100-
/O.CON.KDDC.HT.Y.0003.000000T0000Z-160724T0100Z/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY...
LA CROSSE...LARNED...ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA
221 AM CDT SAT JUL 23 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* HEAT INDEX VALUES...102 TO 106 ARE POSSIBLE THIS AFTERNOON.
  HIGH TEMPERATURES WILL RANGE FROM 100 TO 106 DEGREES.

* IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT- 
  RELATED ILLNESSES SUCH AS HEAT STRESS...HEAT CRAMPS...AND HEAT 
  STROKE MORE LIKELY. THE HEAT IS PARTICULARLY DANGEROUS FOR 
  YOUNG CHILDREN AND THE ELDERLY. DO NOT LEAVE A CHILD OR PET IN 
  AN ENCLOSED VEHICLE...FOR ANY AMOUNT OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS AND AVOID STRENUOUS OUTSIDE
ACTIVITIES DURING THE HEAT OF THE DAY. CHECK UP ON RELATIVES AND
NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
005 
WWUS73 KDDC 240034
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
734 PM CDT SAT JUL 23 2016

KSZ030-031-045-046-065-066-079>081-089-090-240145-
/O.CAN.KDDC.HT.Y.0003.000000T0000Z-160724T0100Z/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...PHEIFER...HAYS...NESS CITY...
LA CROSSE...LARNED...ST. JOHN...STAFFORD...MACKSVILLE...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
LAKE COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA
734 PM CDT SAT JUL 23 2016

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HEAT
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 20, 12:30 PM CDT, 10 minutes earlier.

Area forecast discussion, Jul 20, 12:30 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1230 PM CDT WED JUL 20 2016

...Updated Short Term...

.SHORT TERM...(This evening through Thursday)
Issued at 1230 PM CDT Wed Jul 20 2016

Strong 599 dm upper anticyclone centered over western Oklahoma at
midday. Sinking air everywhere with no clouds across the central
and southern plains. With an increase in thickness over Tuesday,
and excellent mixing from SW winds gusting near 30 mph, all
locales will be easily hotter than yesterday. All locations within
a few degrees of 100 at peak heating this afternoon. All pops are
zero this afternoon and tonight. May see a cumulus or two under
the subsident high this afternoon. Another LLJ overnight with SW
850 mb winds near 45 kts. Mixing will keep all locales in the 70s
Thursday morning.

Thursday...Hot! 598 dm upper high directly over SW KS, with full
searing sunshine and few if any clouds. 850mb thermal field near
30C will support afternoon maximum temperatures of 100-105 for all
counties. So it will be very hot everywhere. The challenge is
determining the amount of (or lack of) dewpoint mixing during the
afternoon, and where a heat advisory is required. Feel widespread
green vegetation will hold surface dewpoints in the lower 60s
during peak heating Thursday, which translates to a heat index of
105-108 across much of the eastern zones for 1-3 hours. In
coordination with WFOs GID/ICT have issued a heat advisory for the
eastern CWA. With no change in thickness or 850 mb temperatures,
allowed the advisory to continue through Friday afternoon. Kept
all zones dry Thursday with token pops (<15%), but GFS/NAM/ECMWF
all suggest isolated thunderstorms may approach the NW CWA
Thursday evening on the NW periphery of the upper high.

.LONG TERM...(Thursday through Tuesday)
Issued at 226 AM CDT Wed Jul 20 2016

For Thursday and Friday, the heat continues with 700 mb temps
warming a few degrees. This will allow mix down temps to be a few
degrees warmer and range from 100 to 104. However dewpoints below 65
are expected and likely not add to the heat index. Still these temps
will be very close to heat advisory especially for south central
sections where dewpoints will be the highest. Later shifts may need
evaluate how much dewpoints mix out, and if heat advisories will
be required for parts of the area.

For the weekend into early next week. Shortwave troughs will
traverse across the Plains with increasing chances for mainly late
afternoon and evening scattered thunderstorms. These waves will
allow the heat wave to break with highs back into the low to mid 90s
from Sunday into Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1200 PM CDT Wed Jul 20 2016

VFR/SKC through Thursday, with only a few cumulus each afternoon.
SW winds gusting near 30 kts this afternoon, diminishing at
sunset. Consensus of short term models again develops widespread
low level wind shear starting around 06z, with 850 mb winds (LLJ)
peaking around 45 kts. No changes Thursday; SKC and no convection
with high pressure firmly in control. After 15z Thu, SW winds
15-25 kts at all airports.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  98  73 102  74 /   0   0  10  10
GCK 101  72 101  71 /   0   0  10  10
EHA 100  71 101  71 /   0   0  10  10
LBL 100  71 102  72 /   0   0   0  10
HYS 101  75 104  74 /   0   0  10  10
P28 100  75 105  76 /   0   0   0   0

&&

.DDC Watches/Warnings/Advisories...
Heat Advisory from 1 PM Thursday to 8 PM CDT Friday for KSZ030-
031-044>046-064>066-079>081-089-090.

&&

SHORT TERM...Turner
LONG TERM...Kruse
AVIATION...Turner
Hazardous weather outlook, Jul 20, 3:08 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
308 AM CDT WED JUL 20 2016

KSZ030-031-043>046-061>066-074>081-084>090-211000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
308 AM CDT WED JUL 20 2016 /208 AM MDT WED JUL 20 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

.SPOTTER INFORMATION STATEMENT...

HEAT ADVISORY CRITERIA, WITH HEAT INDEX VALUES NEAR 105 DEGREES,
MAY BE APPROACHED ON THURSDAY AND FRIDAY AFTERNOONS, WITH THE
COMBINATION OF HEAT AND HUMIDITY, ACROSS PARTS OF SOUTH CENTRAL
KANSAS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
FROM FRIDAY NIGHT INTO TUESDAY.

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

Nearby

Heat Advisories in Kansas, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.